Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 13, 2011, 4:16 PM EDT for Glades County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 13, 2011, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 128 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2732 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535
WWUS82 KMFL 132016
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT SAT AUG 13 2011
FLZ063-132100-
GLADES FL
416 PM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN CENTRAL GLADES COUNTY
* UNTIL 500 PM EDT
* AT 410 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
A CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTHEAST OF BRIGHTON SEMINOLE
INDIAN...AND DRIFTING SOUTH.
* THESE STORMS COULD AFFECT...
CULSA...
LAKEPORT...
AND AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2705 8093 2703 8094 2703 8096 2705 8098
2701 8101 2698 8108 2696 8108 2695 8107
2692 8107 2693 8112 2708 8103
TIME...MOT...LOC 2014Z 018DEG 3KT 2699 8100
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:06 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 13, 2:06 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT SAT AUG 13 2011 .SHORT TERM...THIS EVENING THROUGH TONIGHT...LOW LEVEL ATLANTIC RIDGE WILL CONTINUE TO EXTEND WEST-SOUTHWEST ACROSS EXTREME SOUTHERN PENINSULA. THIS WILL RESULT IN MAINLY SOUTHERLY LOW TO MID LEVEL FLOW. ALTHOUGH THE LOCAL ATMOSPHERE SEEMS MORE STABLE TODAY WITH SLIGHTLY WARMER TEMPS ALOFT, DIURNAL HEATING MAY HELP DESTABILIZE IT BY WARMING UP THE LOWER LEVELS. CURRENT FORECAST CALLS FOR NUMRS SHWRS/TSTMS FOR THIS AFTERNOON AND EVENING AND THAT SEEMS LIKE A GOOD BET. HOWEVER, WL EXPECT MOST ACTIVITY TOWARD THE LAKE REGION AND INTERIOR SECTIONS DUE TO MOSTLY SOUTHERLY STEERING FLOW...ALTHOUGH LAKE/SEA BREEZES INTERACTION AND RESULTANT OUTFLOW BOUNDARIES WILL LIKELY COMPLICATE THINGS. MOST ACTIVITY SHOULD DISSIPATE GRADUALLY BY 06Z TONIGHT AS DIURNAL HEATING DIMINISHES. SUNDAY THROUGH TUESDAY...A LONG WAVE TROUGH WILL BEGIN TO DIG SOUTH ACROSS ERN U.S. AND BY DOING SO, WILL PUSH THE ATLANTIC RIDGE EASTWARD. STEERING FLOW SHOULD BECOME WEST-SOUTHWEST AND SO ANY AFTERNOON CONVECTION WILL LIKELY BE STEERED TOWARD LAKE OKEECHOBEE REGION AND THE ERN METRO AREAS...HOWEVER, MORNING AND NIGHTTIME ACTIVITY SHOULD BE MORE PREVALENT OVER THE WEST COAST. MODELS SUGGEST A SERIES OF WEAK MID/UPPER LEVEL PERTURBATIONS MAY MOVE AROUND THE BASE OF THIS TROUGH THROUGH THIS PERIOD AND THIS, COUPLED WITH DIURNAL HEATING, WILL LIKELY RESULT IN SCT SHWRS/TSTMS DEVELOPING EACH AFTERNOON. NOT SIGNIFICANT CHANGES IN TEMPS (MAX OR MINS) SHOULD BE EXPECTED, EXCEPT FOR A FEW DEGREES HIGHER OVER ERN AREAS DUE TO THE WESTERLY FLOW. && .LONG TERM...WEDNESDAY THROUGH SATURDAY...THE UPPER TROUGH IS EXPECTED TO LIFT NORTHEAST WITH THE ATLANTIC RIDGE BUILDING BACK WESTWARD. ANY CONVECTIVE ACTIVITY WILL THEN TEND TO FOCUS OVER INLAND AREA AND THE LAKE OKEECHOBEE REGION. .MARINE...A MOSTLY GENTLE TO MODERATE WIND FLOW, VARIABLE TONIGHT BUT MOSTLY SOUTHWEST-WEST FROM SUNDAY ON, WITH SEAS AT OR BELOW 2 FEET SHOULD BE EXPECTED. SFC WINDS SHOULD BECOME MORE EASTERLY AS THE ATLANTIC RIDGE BUILDS BACK WESTWARD FROM MID-WEEK ON. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 91 77 91 / 20 40 20 30 FORT LAUDERDALE 79 92 79 91 / 20 40 20 30 MIAMI 78 92 79 91 / 20 40 20 30 NAPLES 77 91 77 92 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...47/RGH AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, Aug 13, 7:53 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 753 AM EDT SAT AUG 13 2011 FLZ063-066>075-168-172>174-140930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 753 AM EDT SAT AUG 13 2011 ...THUNDERSTORMS WITH LOCALLY HEAVY RAINS, GUSTY WINDS THIS AFTERNOON... ...SLIGHT RISK OF WATERSPOUTS THROUGH MIDDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SEA BREEZES WILL DEVELOP ALONG BOTH COASTS LATE THIS MORNING WITH SCATTERED TO NUMEROUS THUNDERSTORMS FORMING ALONG THE BOUNDARIES. THE PRIMARY THREAT FROM THE STRONGEST STORMS THROUGH EARLY EVENING WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY TORRENTIAL RAINFALL, AND GUSTY WINDS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS, MAINLY THROUGH THE MIDDAY HOURS, OVER THE LOCAL GULF AND ATLANTIC WATERS, INCLUDING BISCAYNE BAY. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH THROUGH EARLY EVENING. FLOODING: SLOW STORM MOTION COMBINED WITH LOCALLY HEAVY RAINFALL MAY RESULT IN ISOLATED STREET AND LOW LYING FLOODING THIS AFTERNOON AND EARLY EVENING. TEMPERATURES: HOT AFTERNOON TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF 104 TO 108 DEGREES IN THE INTERIOR, AND OF 100 TO 104 DEGREES NEAR THE COASTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH THE PERIOD. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY FLOODING OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 13, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT SAT AUG 13 2011
FLZ063-132100-
GLADES FL
416 PM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN CENTRAL GLADES COUNTY
* UNTIL 500 PM EDT
* AT 410 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
A CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTHEAST OF BRIGHTON SEMINOLE
INDIAN...AND DRIFTING SOUTH.
* THESE STORMS COULD AFFECT...
CULSA...
LAKEPORT...
AND AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2705 8093 2703 8094 2703 8096 2705 8098
2701 8101 2698 8108 2696 8108 2695 8107
2692 8107 2693 8112 2708 8103
TIME...MOT...LOC 2014Z 018DEG 3KT 2699 8100
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:13 PM EDT | Special Marine Warning | MFL | 46 min | |
| Aug 13, 5:49 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 62 min |
| Aug 13, 5:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Aug 13, 6:01 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Aug 13, 6:14 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Aug 13, 6:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Aug 13, 6:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Aug 13, 6:51 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Aug 13, 7:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Aug 13, 7:50 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.